Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 8, 2011, 11:02 AM MST for Yavapai County, Arizona. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 11:02 AM MST (18:02 UTC)
- Expired
- Jul 8, 2011, 11:15 AM MST
- In force
- 13 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 87 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 423 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
847 WUUS55 KFGZ 081802 SVRFGZ AZC025-081815- /O.NEW.KFGZ.SV.W.0011.110708T1802Z-110708T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1102 AM MST FRI JUL 8 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 1115 AM MST * AT 1100 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR JEROME...OR 6 MILES WEST OF COTTONWOOD...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JEROME BY 1110 AM MST... LAT...LON 3478 11214 3474 11206 3468 11211 3470 11220 TIME...MOT...LOC 1802Z 209DEG 7KT 3472 11213 $$
1 follow-up statement
074 WWUS55 KFGZ 081815 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1115 AM MST FRI JUL 8 2011 AZC025-081824- /O.EXP.KFGZ.SV.W.0011.000000T0000Z-110708T1815Z/ YAVAPAI AZ- 1115 AM MST FRI JUL 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YAVAPAI COUNTY WILL EXPIRE AT 1115 AM MST... THE SEVERE THUNDERSTORM JUST SOUTH OF JEROME...WHICH PROMPTED THE WARNING...HAS WEAKENED. HOWEVER...THIS STORM IS STILL PRODUCING SMALL HAIL AND HEAVY RAIN OVER PORTIONS OF ROUTE 89A FROM JEROME TO THE SUMMIT. LAT...LON 3478 11214 3474 11206 3468 11211 3470 11220 TIME...MOT...LOC 1814Z 209DEG 7KT 3474 11212 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:45 AM MST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 8, 9:45 AM MST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST FRI JUL 8 2011 .SYNOPSIS...HIGH PRESSURE EAST OF ARIZONA WILL CONTINUE TO BRING MONSOON MOISTURE INTO NORTHERN ARIZONA THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH NEAR NORMAL TEMPERATURES. BY MIDWEEK...A DRYING TREND MAY BEGIN AS A LOW PRESSURE TROUGH DEEPENS ALONG THE WEST COAST. && .DISCUSSION...HIGH PRESSURE OVER THE SOUTHERN STATES WILL REMAIN IN PLACE FOR THE NEXT COUPLE OF DAYS BEFORE IT BEGINS TO SLOWLY SHIFT EASTWARD EARLY NEXT WEEK AS LOW PRESSURE TROUGH DEVELOPS ALONG THE WEST COAST. DEEP LAYER FLOW FROM THE SOUTH WILL CONTINUE TO BRING ABUNDANT MOISTURE NORTHWARD INTO NRN AZ EACH DAY RESULTING IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. THIS FLOW PATTERN SHOULD RESULT IN STORMS DEVELOPING ACROSS THE HIGHER TERRAIN OF THE MOGOLLON RIM THEN MOVING SLOWLY NORTHWARD INTO THE LOWER ELEVATIONS OF THE LITTLE COLORADO RIVER VALLEY. OUTFLOWS FROM THESE STORMS MAY ALSO PRODUCE STORMS OVER THE LOWER ELEVATIONS OF GILA AND YAVAPAI COUNTIES. BY EARLY NEXT WEEK...THE WEST COAST TROUGH WILL BRING A STRONGER SOUTHWEST FLOW OVER NORTHERN AZ AS WELL AS A DRIER PACIFIC AIR STREAM. EXPECT SOME DECREASE IN CONVECTIVE ACTIVITY ESPECIALLY ACROSS THE WESTERN ZONES. && .AVIATION...FOR THE 18Z PACKAGE...DEEP MONSOON MOISTURE WILL ALLOW SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE REGION TODAY THROUGH THE EARLY EVENING HOURS. STORMS WILL MOVE SLOWLY NORTHWARD WITH A HIGHER PROBABILITY FOR SHOWERS IN THE LITTLE COLORADO RIVER VALLEY. IFR CONDITIONS SHOULD BE EXPECTED NEAR THE STRONGER STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC......................DB AVIATION/FIRE WEATHER.......BOHLIN FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 8, 10:00 AM MST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST FRI JUL 8 2011 AZZ004>018-037>040-090700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY. STORMS ARE EXPECTED TO DEVELOP ACROSS THE HIGHER TERRAIN EARLY THEN MOVE SLOWLY NORTHWARD INTO THE LOWER ELEVATIONS. SMALL HAIL AND HEAVY RAIN CAN BE EXPECTED IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A MOIST SUBTROPICAL AIRMASS WILL CONTINUE TO BRING SHOWERS AND THUNDERSTORMS TO NORTHERN ARIZONA EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 10:22 AM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1022 AM MST FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM HAIL 6 NNE PRESCOTT 34.66N 112.41W
07/08/2011 M0.88 INCH YAVAPAI AZ TRAINED SPOTTER
&&
EVENT NUMBER FGZ1100174
RBThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:17 PM MST | Flash Flood Warning | FGZ | Coconino | 3 hr |
| Jul 8, 1:41 PM MST | Areal Flood Advisory | FGZ | Coconino | 54 min |
| Jul 8, 3:15 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 15 min |
| Jul 8, 3:44 PM MST | Flash Flood Warning | FGZ | Apache | 2 hr |
| Jul 8, 4:39 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 21 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.